Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 171, NWS Cleveland, OH

July 19, 2007Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2007, 2:54 AM EDT for Morrow County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 2:54 AM EDT (06:54 UTC)
Expired
Jul 19, 2007, 3:45 AM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Morrow County, OH

The radar

The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 10:59 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 190653
SVRCLE
OHC117-190745-
/O.NEW.KCLE.SV.W.0171.070719T0654Z-070719T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
254 AM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 345 AM EDT

* AT 248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARDINGTON...OR ABOUT NEAR MOUNT GILEAD...AND MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHESTERVILLE

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO.

LAT...LON 4061 8295 4043 8297 4041 8264 4060 8261

$$

WCR
2 follow-up statements
000 
WWUS51 KCLE 190710
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 AM EDT THU JUL 19 2007

OHC117-190745-
/O.CON.KCLE.SV.W.0171.000000T0000Z-070719T0745Z/
MORROW OH-
309 AM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CENTRAL MORROW COUNTY...

AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNT GILEAD...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESTERVILLE

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO.

LAT...LON 4061 8295 4043 8297 4041 8264 4060 8261

$$

WCR
000 
WWUS51 KCLE 190741
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 AM EDT THU JUL 19 2007

OHC117-190751-
/O.EXP.KCLE.SV.W.0171.000000T0000Z-070719T0745Z/
MORROW OH-
341 AM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORROW COUNTY EXPIRES
AT 345 AM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT
THURSDAY MORNING FOR NORTHERN OHIO.

LAT...LON 4061 8295 4043 8297 4041 8264 4060 8261

$$
WCR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:30 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 1:30 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
130 AM EDT THU JUL 19 2007

.SYNOPSIS...
A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER
MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH
PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SEVERE THUNDERSTORM WATCH IS FOR THE WHOLE AREA...WILL HAVE TO SEE
HOW SEVERE IT GETS. ISSUED A FLOOD WATCH BASED ON UPSTREAM RADAR
AND SATELLITE. GROUND IS DRY BUT 1 HOUR FLOOD GUIDANCE IS 2 INCHES
AND RAINFALL IS 2 TO 4 INCHES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE
MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON
AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO
THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW
AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE
THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE
AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY
MIDNIGHT LOCAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER
LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON
WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE
FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE
PERIOD ALLOWING A WARMUP BY MIDWEEK.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LOT/S OF SHRA AND TSRA ACROSS AREA EARLY THIS AM. THIS WILL BE
STORY FOR THE FIRST PORTION OF THE PERIOD. APPEARS THREAT FOR
SEVERE WX CONTS TO DIMINISH BUT T A GOOD BET NEXT SEVERAL
HOURS...ESPECIALLY ACROSS SRN TAF SITES. OTHER AREA WILL SEE A LOT
OF SHRA ACTIVITY. BIG QUESTION IS HOW LOW CIGS AND VSBYS WILL GET
BY DAYBREAK. THINKING HERE IS THAT MVFR CONDITIONS ARE
LIKELY...ESPECIALLY WHERE THE HEAVIER STORMS TRACK. SHOULD BE A
BREAK IN THE PRECIP LATER THIS AM BUT MORE STORMS POSSIBLE THIS
AFT AS CDFNT APPROACHES FROM THE NW.

BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS
SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL
SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH
MONDAY.

&&

.MARINE...
COLD FRONT SET TO MOVE SOUTHEAST ACROSS THE LAKE TOWARD EVE. UNTIL
THEN...PERIODS OF SHOWERS AND A FEW THUNDERSTORMS REMAIN LIKELY.
FLOW WILL GENERALLY BE FROM THE SW TODAY WITH SOME INCREASE IN
SPEEDS AFTER DAYBREAK. LOCALLY STRONGER WINDS POSSIBLE WITH THE
STORMS. FLOW WILL BECOME NW BEHIND FRONT WITH PRECIP THREAT
QUICKLY ENDING THIS EVENING.

WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE
CENTER BECOMES ESTABLISHED OVER THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR OHZ003-
     006>008-017>019-027>031-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Jul 18, 11:16 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 PM EDT WED JUL 18 2007

LEZ143>146-164-OHZ009>014-020>023-032-033-089-PAZ001>003-200330-
RENO BEACH TO THE ISLANDS OHIO-THE ISLANDS TO VERMILION OHIO-
VERMILION TO AVON POINT OHIO-AVON POINT TO WILLOWICK OHIO-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-ERIE OH-LORAIN-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1116 PM EDT WED JUL 18 2007

...SEVERE THUNDERSTORM WATCH 539 IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ003-006>008-017>019-027>031-036>038-047-200330-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
1116 PM EDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 539 IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142-147>149-162-163-165>169-200330-
MAUMEE BAY TO RENO BEACH OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-
1116 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 18, 9:07 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             ROCK CREEK              41.66N 80.85W
07/18/2007  E0.75 INCH       ASHTABULA          OH   LAW ENFORCEMENT

&&

RANDEL
Local storm report, Jul 18, 11:52 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1152 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     5 N WATERVILLE          41.57N 83.73W
07/18/2007                   LUCAS              OH   LAW ENFORCEMENT

            ONE TREE DOWN AND ONE LARGE LIMB.

1025 PM     HAIL             3 N JEFFERSON           41.78N 80.77W
07/18/2007  E0.88 INCH       ASHTABULA          OH   LAW ENFORCEMENT

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:46 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jul 18, 9:47 PM EDTSevere Thunderstorm WarningCLELucas58 min
Jul 18, 9:55 PM EDTSpecial Marine WarningCLE95 min
Jul 18, 10:42 PM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jul 18, 11:10 PM EDTSpecial Marine WarningCLE2 hr
Jul 18, 11:12 PM EDTFlash Flood WatchCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 10 more6 hr
Jul 18, 11:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 12:11 AM EDTAreal Flood AdvisoryCLEAshtabula6 hr
Jul 19, 12:26 AM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 19, 1:04 AM EDTSevere Thunderstorm WarningCLEHolmes56 min
Jul 19, 1:15 AM EDTAreal Flood AdvisoryCLEHolmes6 hr
Jul 19, 3:08 AM EDTFlash Flood WarningCLEHolmes6 hr
Jul 19, 3:13 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Marion, Morrow, Richland6 hr
Jul 19, 3:35 AM EDTFlash Flood WarningCLEKnox6 hr
Jul 19, 6:05 AM EDTMarine Weather StatementCLE115 min
Jul 19, 2:26 PM EDTMarine Weather StatementCLE2 hr
Jul 19, 4:55 PM EDTMarine Weather StatementCLE65 min
Jul 19, 5:29 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 6:34 PM EDTSevere Thunderstorm WarningCLECuyahoga38 min
Jul 19, 7:24 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.